Zoladex 3.6 mg

  • 8 replies
  • 164 subscribers
  • 178 views

New member, details of position in profile.

Just made my appointment for my first Zoladex Injection - 21/06.

Looked it up and read the side effects.

Hushed

Schoolboy error - small panic attack.

I can see that a lot of people are given this.

Is it as much of a problem as the information has started me worrying about?

  • Hi mstev2.

    Good afternoon it's great to meet you on here today sorry that it's under these circumstances but hey ho my friend.

    Yes I have been on Hormone Therapy (injections and tablets) since my diagnosis last June 2023.

    To date the HT has dropped my PSA down from 1000+ to 0.9.

    The only notable side effects are Hot Sweats and Fatigue,

    But as you can see the effect of the HT out ways those side effects big time.

    Hopefully you should receive further help and support from the other members.

    Please please come back to me if you need any further help and support??

    Prostate Worrier.

  • Hey mstev2,

    im not as experienced as others on this forum yet as we are very early into the journey. My dad had his first one 1 month ago and his second one today that will last 3 months. 
    so far he has been himself, no side effects and feels absolutely fine! He has even had 1 symptom of pain disappear. Not sure if it’s the treatment working or a coincidence but either way a positive sign!

    Hope this helps. 

  • Hello  

    A warm welcome to the Online Prostate Community - I am sorry to find you joining us.

    There are side effects to Hormone Therapy. We don't get them all - I think in 30 months of HT i haven't missed many - but i am still here and still well!!

    As you are no doubt aware Prostate Cancer thrives on Testosterone - If you haven't got any the cancer can't grow, hence the Hormone Therapy.

    The first side effect should be the loss of libido - i think we all get this one - as to the others, there's no hard and fast rule. i was fine for a few months and the hot flushes started and my "moobs" grew (Thanks NHS!).

    The one other effect everyone gets is Fatigue - it will be lurking around the corner - so keeping as fit as possible is a great boon.

    HT can also weaken your bone structure so I would suggest next time you speak with either your team or GP you should ask if Calcium and Vitamin D tablets need to be prescribed.

    Good luck with your Prostate Journey - Feel free to ask any questions, however trivial, someone on the Community will have "been there - done that".

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Hi  , welcome to our club.  I have been on Zoladex for 7 years.  Usual fatigue, hot flushes etc but I’m still here!  Feel free to ask any questions and you will get answers from a great bunch of people who are going through their own journeys.  Best wishes, David

  • Hi Mstev2,

    I can see you had already had excellent replies from the other members with the main side effects.

    I can only add that my husband is on Zoladex for the last 8 months and his life is almost normal. The fatigue is an issue so if you can take a nap in the afternoon that will be helping with that. Keep fit and be positive and we will fight this together. 8 months into the treatment and the side effects are tolerable. 

    Lots of love

    Dafna

  • Thank you.

    As you say, the cost/benefit analysis is definitely in favour of the medication.

    I am not sure whether you find this helpful, or even amusing, but my GP said to me "If you must have cancer, pick this one".

    The people on this forum are beginning to make me believe he was only partly trying to cheer me up.

    Thank you again.

  • Thank you.

    I am overwhelmed by the kindness of people here.

    My main exercise is walking, so my plan is to do 30 minutes a day, even if that's 3 lots of 10 minutes.

    I'll see where I can go from there.

    Thank you again.

  • Hi mstev2

    Everything was said by our specialist team here ;)

    I will only add that my husband is on Zoladex and having his second one this week (started with degarelix, then moved to Zoladex). But he's on 10.8 so injections are every three months. Maybe it is something to think about as those are not nice (needle, as my husband says, is the size fit for the horse, not human).

    Obviously, it's nothing compared to everything else but if there's a way to avoid discomfort and extra appointments... The first one was administered at the hospital but now it's our local gp surgery so less hassle.